Alert archive / Colorado / High Wind Warnings in 2026

High Wind Warning 1, NWS Denver/Boulder, CO

January 15, 202611 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Jan 15, 2026, 10:38 AM MST for 11 counties in Colorado. It took effect at Jan 15, 2026, 7:00 PM MST. It was in force for 22 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2026, 10:38 AM MST (17:38 UTC)
In effect from
Jan 15, 2026, 7:00 PM MST
Expired
Jan 16, 2026, 5:00 PM MST
In force
22 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 7:01 PM MSTNON-TSTM WND GST 602 Nne New Raymer, COAWOS station K1NW 1 NNE New Raymer.
Jan 15, 7:01 PM MSTNON-TSTM WND GST 655 Wnw Peetz, COPersonal weather station.
Jan 15, 7:02 PM MSTNON-TSTM WND GST 654 Wnw Peetz, COPWS-KCOPEETZ8.
Jan 15, 7:11 PM MSTNON-TSTM WND GST 771 Nnw Briggsdale, COMesonet station CO043 Briggsdale.
Jan 15, 7:12 PM MSTNON-TSTM WND GST 722 Nnw Peetz, COPersonal weather station.
Jan 15, 7:13 PM MSTNON-TSTM WND GST 604 Nnw Pawnee Pass, COWeatherLink WL-Willard9.27N.
Jan 15, 7:15 PM MSTNON-TSTM WND GST 603 Wsw Sterling, COAWOS station KSTK Sterling.
Jan 15, 7:28 PM MSTNON-TSTM WND GST 642 Ene Wiggins, COMesonet station CO039 Wiggins Bijou Creek.
Jan 15, 7:35 PM MSTNON-TSTM WND GST 603 Ese Buckeye, COMesonet station BEYC2 Buckeye.
Jan 15, 7:39 PM MSTNON-TSTM WND GST 685 Nnw Nunn, COMesonet station UP718 4.9 N Nunn (UPR).
Jan 15, 7:40 PM MSTNON-TSTM WND GST 591 W Masters, COMesonet station CO222 Dearfield.
Jan 15, 7:41 PM MSTNON-TSTM WND GST 612 Nne Ovid, COMesonet station UP469 2.3 NE Ovid (UPR).
Jan 15, 7:45 PM MSTNON-TSTM WND GST 57North Sterling Reservoi, COMesonet station TT562 North Sterling.
Jan 15, 7:50 PM MSTNON-TSTM WND GST 743 Sw Holyoke, COMesonet station AW276 HOLYOKE.
Jan 15, 7:55 PM MSTNON-TSTM WND GST 56Fort Morgan Airport, COAWOS station KFMM Fort Morgan.
Jan 15, 7:55 PM MSTNON-TSTM WND GST 592 Se Holyoke, COAWOS station KHEQ Holyoke Airport.
Jan 15, 7:56 PM MSTNON-TSTM WND GST 741 Nnw Akron, COAWOS station KAKO Akron.
Jan 15, 7:58 PM MSTNON-TSTM WND GST 658 S Holyoke, COMesonet station CO048 US 385 Holyoke.
Jan 15, 8:15 PM MSTNON-TSTM WND GST 541 Sse Ault, COMesonet station ALT01 Ault.
Jan 15, 8:25 PM MSTNON-TSTM WND GST 642 Nne Byers, COPersonal weather station.
Jan 15, 8:38 PM MSTNON-TSTM WND GST 581 Sse Agate, COMesonet station UP693 Agate.
Jan 15, 8:39 PM MSTNON-TSTM WND GST 633 S Cedar Point, COMesonet station CO066 Cedar Point.
Jan 15, 8:42 PM MSTNON-TSTM WND GST 551 E Limon, COASOS station KLIC Limon.
Jan 15, 9:05 PM MSTNON-TSTM WND GST 653 Ssw Elizabeth, COMesonet station GW2711 Elizabeth.
Jan 16, 6:52 AM MSTNON-TSTM WND GST 602 W Keenesburg, COMesonet station CO038 I-76 Keenesburg/Hudson.
Jan 16, 7:30 AM MSTNON-TSTM WND GST 604 Ese Estes Park, COMesonet station DW0774 Estes Park.
Jan 16, 7:30 AM MSTNON-TSTM WND GST 604 Ese Estes Park, COMesonet station DW0774 Estes Park.
Jan 16, 8:57 AM MSTNON-TSTM WND GST 681 Sse Agate, COMesonet station UP693 Agate.
Jan 16, 8:57 AM MSTNON-TSTM WND GST 681 Sse Agate, COMesonet station UP693 Agate.
Jan 16, 9:24 AM MSTNON-TSTM WND GST 582 Ene Wiggins, COMesonet station CO039 Wiggins Bijou Creek.
Jan 16, 9:44 AM MSTNON-TSTM WND GST 673 S Cedar Point, COMesonet station CO066 Cedar Point.
Jan 16, 9:44 AM MSTNON-TSTM WND GST 673 S Cedar Point, COMesonet station CO066 Cedar Point.
Jan 16, 9:45 AM MSTNON-TSTM WND GST 56North Sterling Reservoi, COMesonet station TT562 North Sterling.
Jan 16, 9:45 AM MSTNON-TSTM WND GST 56North Sterling Reservoi, COMesonet station TT562 North Sterling.
Jan 16, 9:46 AM MSTNON-TSTM WND GST 613 Ese Limon, COMesonet station UP731 3.2 SE Limon (UPR).
Jan 16, 9:46 AM MSTNON-TSTM WND GST 613 Ese Limon, COMesonet station UP731 3.2 SE Limon (UPR).
Jan 16, 9:58 AM MSTNON-TSTM WND GST 751 E Limon, COASOS station KLIC Limon.
Jan 16, 9:58 AM MSTNON-TSTM WND GST 751 E Limon, COASOS station KLIC Limon.
Jan 16, 10:09 AM MSTNON-TSTM WND GST 685 Nnw Nunn, COMesonet station UP718 4.9 N Nunn (UPR).
Jan 16, 10:15 AM MSTNON-TSTM WND GST 555 Se Sterling, COMesonet station STG02 Sterling.
Jan 16, 10:15 AM MSTNON-TSTM WND GST 555 Se Sterling, COMesonet station STG02 Sterling.
Jan 16, 10:30 AM MSTNON-TSTM WND GST 632 W Mishawaka, COMesonet station GW4629 LIVERMORE.
Jan 16, 10:30 AM MSTNON-TSTM WND GST 632 W Mishawaka, COMesonet station GW4629 LIVERMORE.
Jan 16, 10:45 AM MSTNON-TSTM WND GST 617 Ssw Hugo, COMesonet station EW9214 Hugo.
Jan 16, 10:45 AM MSTNON-TSTM WND GST 617 Ssw Hugo, COMesonet station EW9214 Hugo.
Jan 16, 11:06 AM MSTNON-TSTM WND GST 678 S Holyoke, COMesonet station CO048 US 385 Holyoke.
Jan 16, 11:15 AM MSTNON-TSTM WND GST 682 Nne Ovid, COMesonet station UP469 2.3 NE Ovid (UPR).
Jan 16, 11:15 AM MSTNON-TSTM WND GST 682 Nne Ovid, COMesonet station UP469 2.3 NE Ovid (UPR).
Jan 16, 11:16 AM MSTNON-TSTM WND GST 554 Wsw Johnstown, COMesonet station CO037 I-25 Berthoud.
Jan 16, 11:16 AM MSTNON-TSTM WND GST 554 Wsw Johnstown, COMesonet station CO037 I-25 Berthoud.
Jan 16, 11:16 AM MSTNON-TSTM WND GST 60Nunn, COMesonet station CO171 Nunn.
Jan 16, 11:20 AM MSTNON-TSTM WND GST 633 Sw Holyoke, COMesonet station AW276 HOLYOKE.
Jan 16, 11:22 AM MSTNON-TSTM WND GST 741 Nnw Akron, COAWOS station KAKO Akron.
Jan 16, 11:22 AM MSTNON-TSTM WND GST 741 Nnw Akron, COAWOS station KAKO Akron.
Jan 16, 11:25 AM MSTNON-TSTM WND GST 595 N Pawnee Pass, COAWOS station K1MW Sterling 15 WNW.
Jan 16, 11:25 AM MSTNON-TSTM WND GST 595 N Pawnee Pass, COAWOS station K1MW Sterling 15 WNW.
Jan 16, 11:32 AM MSTNON-TSTM WND GST 57Red Feather Lakes, COMesonet station RFRC2 Red Feather RAWS.
Jan 16, 11:32 AM MSTNON-TSTM WND GST 57Red Feather Lakes, COMesonet station RFRC2 Red Feather RAWS.
Jan 16, 11:35 AM MSTNON-TSTM WND GST 763 Ese Buckeye, COMesonet station BEYC2 Buckeye.
Jan 16, 11:36 AM MSTNON-TSTM WND GST 78Virginia Dale, COMesonet station CO036 Virginia Dale.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.6 hours before the alert went out and 422 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS75 KBOU 151738
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1038 AM MST Thu Jan 15 2026

COZ042-048>051-160500-
/O.UPG.KBOU.HW.A.0001.260116T0600Z-260117T0000Z/
/O.NEW.KBOU.HW.W.0001.260116T0200Z-260117T0000Z/
Northeast Weld County-Logan County-Washington County-Sedgwick
County-Phillips County-
Including the cities of Ovid, Pawnee Buttes, Cope, Stoneham,
Sedgwick, Otis, Sterling, Peetz, Amherst, Grover, Holyoke, Crook,
Raymer, Merino, Briggsdale, Akron, Haxtun, Julesburg, and Last Chance
1038 AM MST Thu Jan 15 2026

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM MST
FRIDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph
  expected.

* WHERE...Briggsdale, Sterling, Akron, Julesburg, and Holyoke.

* WHEN...From 7 PM this evening to 5 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Strong winds will likely lead to rapid
  fire growth of any new fire.

* ADDITIONAL DETAILS...Strong winds will accompany a cold front this
  evening. A lull in the stronger winds is expected overnight before
  they increase again early Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

COZ046-047-160500-
/O.UPG.KBOU.HW.A.0001.260116T1200Z-260117T0000Z/
/O.NEW.KBOU.HW.W.0001.260116T0400Z-260117T0000Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Southeast Elbert County Below 6000 Feet/South Lincoln
County-
Including the cities of Forder, Hugo, Kutch, Karval, Punkin Center,
Matheson, Agate, and Limon
1038 AM MST Thu Jan 15 2026

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST
FRIDAY...

* WHAT...North winds 25 to 40 mph with gusts up to 60 mph expected.

* WHERE...Eastern Elbert and Lincoln Counties.

* WHEN...From 9 PM this evening to 5 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Strong winds will likely lead to rapid
  fire growth of any new fire.

* ADDITIONAL DETAILS...Strong winds will accompany a cold front this
  evening. A lull in the stronger winds is expected overnight before
  they increase again early Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

COZ038-043>045-160500-
/O.NEW.KBOU.HW.W.0001.260116T0200Z-260117T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Central and
South Weld County-Morgan County-Central and East Adams and
Arapahoe Counties-
Including the cities of Fort Collins, Hereford, Loveland, Byers,
Eaton, Fort Morgan, Goodrich, Bennett, Leader, Greeley, Brush,
Roggen, Fort Lupton, Deer Trail, Nunn, and Wiggins
1038 AM MST Thu Jan 15 2026

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM MST
FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph
  expected in the Fort Collins area. Over northern Weld and Larimer
  Counties wind gusts to 75 mph are expected.

* WHERE...Fort Collins, Greeley, Fort Morgan, and Byers.

* WHEN...From 7 PM this evening to 5 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Strong winds will likely lead to rapid
  fire growth of any new fire.

* ADDITIONAL DETAILS...Strong winds will accompany a cold front this
  evening. A lull in the stronger winds is expected overnight before
  they increase again early Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Meier
3 follow-up statements
534 
WWUS75 KBOU 160446
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
946 PM MST Thu Jan 15 2026

COZ038-042>045-048>051-161415-
/O.CON.KBOU.HW.W.0001.000000T0000Z-260117T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-Central and South Weld County-Morgan County-Central
and East Adams and Arapahoe Counties-Logan County-Washington
County-Sedgwick County-Phillips County-
Including the cities of Cope, Hereford, Eaton, Fort Collins,
Loveland, Stoneham, Merino, Wiggins, Otis, Amherst, Brush, Deer
Trail, Sterling, Nunn, Peetz, Bennett, Roggen, Grover, Haxtun,
Holyoke, Sedgwick, Fort Morgan, Akron, Ovid, Last Chance, Raymer,
Crook, Pawnee Buttes, Fort Lupton, Byers, Leader, Julesburg, Greeley,
Briggsdale, and Goodrich
946 PM MST Thu Jan 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Fort Collins, Briggsdale, Greeley, Fort Morgan, Byers,
  Sterling, Akron, Julesburg, and Holyoke.

* WHEN...Until 5 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Strong winds will likely lead to rapid
  fire growth of any new fire. Areas of blowing dust will create poor
  visibility in spots. Travel will be hazardous.

* ADDITIONAL DETAILS...After this evening's cold front, a lull in the
  stronger winds is expected overnight. However, strong winds will
  redevelop again early Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

COZ046-047-161415-
/O.CON.KBOU.HW.W.0001.000000T0000Z-260117T0000Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Southeast Elbert County Below 6000 Feet/South Lincoln
County-
Including the cities of Forder, Kutch, Agate, Matheson, Punkin
Center, Hugo, Karval, and Limon
946 PM MST Thu Jan 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

* WHAT...North winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Limon, and Southern Lincoln County.

* WHEN...Until 5 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Strong winds will likely lead to rapid
  fire growth of any new fire. Areas of blowing dust will create poor
  visibility in spots. Travel will be hazardous.

* ADDITIONAL DETAILS...Strong winds are occurring with a cold front
  this evening. A lull in the stronger winds is expected overnight
  before they increase again early Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

20
108 
WWUS75 KBOU 160934
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
234 AM MST Fri Jan 16 2026

COZ038-042>045-048>051-162315-
/O.CON.KBOU.HW.W.0001.000000T0000Z-260117T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-Central and South Weld County-Morgan County-Central
and East Adams and Arapahoe Counties-Logan County-Washington
County-Sedgwick County-Phillips County-
Including the cities of Fort Lupton, Greeley, Otis, Cope, Merino,
Leader, Wiggins, Peetz, Bennett, Amherst, Brush, Sedgwick, Julesburg,
Briggsdale, Fort Morgan, Fort Collins, Haxtun, Goodrich, Holyoke,
Crook, Hereford, Eaton, Byers, Deer Trail, Loveland, Roggen, Akron,
Nunn, Ovid, Raymer, Sterling, Pawnee Buttes, Stoneham, Last Chance,
and Grover
234 AM MST Fri Jan 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Northwest winds 35 to 45 mph with gusts around 65 mph.

* WHERE...Fort Collins, Briggsdale, Greeley, Fort Morgan, Byers,
  Sterling, Akron, Julesburg, and Holyoke.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Strong winds will likely lead to rapid fire growth of any
  new fire. Areas of blowing dust will create poor visibility in
  places. Travel will be hazardous. Gusty winds will blow around
  unsecured objects and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles and where extensive blowing dust occurs. Use extra
caution.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

COZ046-047-162315-
/O.CON.KBOU.HW.W.0001.000000T0000Z-260117T0000Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Southeast Elbert County Below 6000 Feet/South Lincoln
County-
Including the cities of Karval, Matheson, Agate, Forder, Hugo, Kutch,
Punkin Center, and Limon
234 AM MST Fri Jan 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts around 60 mph.

* WHERE...Limon, and Southern Lincoln County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Strong winds will likely lead to rapid fire growth of any
  new fire. Areas of blowing dust will create poor visibility in
  places. Travel will be hazardous. Gusty winds will blow around
  unsecured objects and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles and where extensive blowing dust occurs. Use extra
caution.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

20
940 
WWUS75 KBOU 170002
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
502 PM MST Fri Jan 16 2026

COZ038-042>051-170115-
/O.EXP.KBOU.HW.W.0001.000000T0000Z-260117T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-Central and South Weld County-Morgan County-Central
and East Adams and Arapahoe Counties-North and Northeast Elbert
County Below 6000 Feet/North Lincoln County-Southeast Elbert
County Below 6000 Feet/South Lincoln County-Logan County-
Washington County-Sedgwick County-Phillips County-
Including the cities of Kutch, Haxtun, Limon, Leader, Briggsdale,
Deer Trail, Greeley, Akron, Cope, Sedgwick, Punkin Center, Julesburg,
Stoneham, Loveland, Goodrich, Byers, Fort Morgan, Karval, Crook,
Matheson, Roggen, Nunn, Raymer, Sterling, Bennett, Amherst, Forder,
Fort Collins, Merino, Holyoke, Hereford, Ovid, Peetz, Agate, Fort
Lupton, Brush, Eaton, Grover, Last Chance, Wiggins, Hugo, Otis, and
Pawnee Buttes
502 PM MST Fri Jan 16 2026

...HIGH WIND WARNING HAS EXPIRED...

Wind gusts of 45 to 55 mph will continue for the next few hours but
should slowly decrease through mid evening.

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

63

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 15, 5:01 AM MST, 5 hours 37 minutes earlier. Its key messages:

  • Elevated to critical fire weather conditions across the plains today and Friday.
  • A cold front will bring strong winds and colder temperatures to to the plains tonight and Friday.
Area forecast discussion, Jan 15, 5:01 AM MST, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
501 AM MST Thu Jan 15 2026

.KEY MESSAGES...

- Elevated to critical fire weather conditions across the plains
  today and Friday.

- A cold front will bring strong winds and colder temperatures to
  to the plains tonight and Friday.

&&

.DISCUSSION /Through Wednesday/...
Issued at 251 PM MST Wed Jan 14 2026

Water vapor satellite imagery showing the upper level high parked
over northern California with northwest flow aloft over the
region. Water vapor satellite imagery is also showing very dry air
upstream over Wyoming and Montana. This will bring clear skies
later tonight and most of Thursday. Temperatures rebound tomorrow
from last night's weak cold. Full sun and gusty downslope winds
will help us maximize heating with temperatures expected to reach
the lower to mid 60s over northeast Colorado. The warm, dry air
and gusty winds, are expected to lead to critical fire weather
conditions over a good portion of the plains Thursday afternoon.
Therefore, issued a Red Flag Warning for the plains for Thursday.

A shortwave trough currently moving onto the British Columbia
coast will race eastward tonight and then southeast on Thursday,
passing over the region late Thursday. A cold front will accompany
this wave bringing strong north to northwest winds late Thursday
night and Friday. The 12Z ECMWF and its ensemble members are
showing light snow (less than an inch) after midnight over the
eastern plains and Front Range Mountains. Meanwhile the GEFS are
mostly dry with a little snow over the mountains. Winds continue
to be the main concern Thursday night and Friday. Expanded the
High Wind Watch to include Lincoln and eastern Elbert Counties
where gusts to 65 mph will be possible. Because of the strong
winds and expected dry conditions, issued a Fire Weather Watch for
the northern foothills and the eastern plains for Friday.
Temperatures will be about 20F degrees cooler Friday, but models
are aggressive with drier air moving in during the day Friday.

North to northwest flow aloft will persist this weekend and
through the middle part of next week. We are still looking at dry
conditions with the ridging to the west keeping Pacific moisture
from reaching the area. Main weather features during this time
frame will be gusty north winds at times and cooler/colder
temperatures. On Saturday, models have been trending cooler and
would not be surprised if they continue that direction. We'll see
arctic air accompany shortwave trough passing to the east of us in
the northerly flow aloft. Models typically don't bring the cold
air far enough west in these cases. Highs are expected to be in
the 30s with lower 40s possible across the urban corridor. Over
the far northeast plains, can't rule out highs only in the 20s.
Temperatures rapidly warm Saturday night and into Sunday. A lee
side trough forms over eastern Colorado and tracks eastward.
Westerly downslope winds develop and scour out the colder air for
Sunday. Temperature roller coaster continues into next week when
on Monday, the next cold front and shortwave trough bring colder
air back into the area. Much of the same can be said heading into
the middle part of next week...warmer ahead of the shortwave
troughs and colder behind them. Chances for rain/snow are still
very low.

&&

.AVIATION /12Z TAFS through 12Z Friday/...
Issued at 438 AM MST Thu Jan 15 2026

VFR conditions expected through tonight. Winds are slightly more
west than typical drainage this morning with KBJC seeing westerly
gusts between 25-35 kts for the past few hours. The stronger
westerly gusts should persist at KBJC through around 14Z before a
brief slackening is expected around 15-17Z. By 17Z, northwesterly
winds are expected across the TAF sites becoming gusty between
18-19Z as mixing occurs. Guidance has been persistent with
stronger gusts mixing down at KBJC between 18-21Z, where gusts
around 35 kts will be possible. Gusts should stay slighter lighter
at KDEN/KAPA (20-25 kts). Winds should slacken up a bit after
sunset this evening before a cold front brings gusty north to
northeast winds between 5-7Z. Gusts between 25-35 kts will be
possible for a few hours with the initial passage. Despite a rather
dry airmass expected behind the front, there is a low chance
(15-20%) that ceilings drop to around 5,000 feet for a brief
period sometime between 8-11Z. Gusty winds will continue to be the
story on Friday, as NW to NNW winds are expected once again.

&&

.FIRE WEATHER...
Issued at 245 PM MST Wed Jan 14 2026

It will be sunny, warm, dry, and windy Thursday across a good
portion of the plains Thursday, leading to Red Flag conditions.
Wind gusts of 30 to 40 mph will be common with a few gusts
reaching 50 mph. A strong cold front moves through Thursday night
bringing colder temperatures and strong north winds for Thursday
night and Friday. Even though it cools 20F for Friday, strong
drying behind the front is expected to push relative humidity into
the 15 to 25 percent range during the day Friday.

For Saturday into next week, dry conditions will persist with no
precipitation expected. Each day, relative humidities are expected
to bottom in the 15 to 30 percent range. Weak disturbances
embedded in the north to northwest flow aloft will bring windy
conditions at times and elevated fire weather conditions.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday morning through Friday afternoon
for COZ215-238-242>246-248>251.

Red Flag Warning from 10 AM this morning to 6 PM MST this
evening for COZ238-242>246-248-249.

High Wind Watch from this evening through Friday afternoon for
COZ042-048>051.

High Wind Watch from late tonight through Friday afternoon for
COZ046-047.

&&

DISCUSSION...12
AVIATION...9
FIRE WEATHER...12
Hazardous weather outlook, Jan 14, 11:03 AM MST, 23 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1103 AM MST Wed Jan 14 2026

COZ030>051-151815-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1103 AM MST Wed Jan 14 2026

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gusty north to northwest winds will be possible over the northeast
plains Thursday. Due to dry conditions and low relative humidity,
fire weather conditions will be elevated to critical. Stronger
winds are expected for Friday across the northeast plains where
gusts to 65 mph will be possible. This will also lead to elevated
to critical fire weather conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:01 AM MSTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more32 hr

Nearby

High Wind Warnings in Colorado, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.